Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 243, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 2, 2006, 4:00 PM CDT for Hale County, Alabama. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2006, 4:00 PM CDT (21:00 UTC)
- Expired
- Jun 2, 2006, 4:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Hale County, AL
The radar
The Birmingham radar (KBMX), 87 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.0 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 463 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1091 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 022100 SVRBMX ALC065-022130- /O.NEW.KBMX.SV.W.0243.060602T2100Z-060602T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 400 PM CDT FRI JUN 2 2006 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HALE COUNTY IN WEST CENTRAL ALABAMA THIS INCLUDES THE CITY OF GREENSBORO * UNTIL 430 PM CDT * AT 356 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MOUNDVILLE TO 7 MILES WEST OF GREENSBORO...OR ALONG A LINE EXTENDING FROM 17 MILES NORTH OF GREENSBORO TO 7 MILES WEST OF GREENSBORO...AND MOVING EAST AT 5 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... GREENSBORO BY 430 PM CDT LAT...LON 3300 8767 3263 8776 3261 8755 3300 8745 $$ KSL
1 follow-up statement
000 WWUS54 KBMX 022109 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 409 PM CDT FRI JUN 2 2006 ALC065-022130- /O.CON.KBMX.SV.W.0243.000000T0000Z-060602T2130Z/ HALE AL- 409 PM CDT FRI JUN 2 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR EASTERN HALE COUNTY... AT 408 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 20 MILES NORTH OF GREENSBORO TO GREENSBORO...OR ALONG A LINE EXTENDING FROM 18 MILES SOUTH OF HOLT TO GREENSBORO...MOVING EAST AT 5 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... GREENSBORO BY 430 PM CDT LAT...LON 3299 8761 3262 8770 3261 8755 3300 8745 $$ KSL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:02 PM CDT, 58 minutes earlier.
Area forecast discussion, Jun 2, 3:02 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 302 PM CDT FRI JUN 2 2006 .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT) IT IS TURNING INTO ONE BUSY FRIDAY AFTERNOON ON RADAR AS A FRONT APPROACHES CENTRAL ALABAMA. BREAKS IN THE CLOUDS HAVE ALLOWED TEMPERATURES TO CLIMB INTO THE MID AND UPPER 80S, HELPING SOME OF THE CONVECTIVE ACTIVITY REACH STRONG TO MARGINALLY SEVERE LIMITS. THE MAIN THREAT WITH THIS ACTIVITY CONTINUES TO BE HEAVY RAIN. THIS SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO CONTINUE THROUGH THE EARLY EVENING AS THE FRONT PUSHES THROUGH THE AREA. WE HAVE CARRIED SLIGHT CHANCE OF POPS FOR SOUTHEAST ALABAMA FOR TONIGHT AND TOMORROW MORNING AS THE FRONT SAGS SOUTH AND EAST. SKIES WILL CLEAR FOR THE REMAINDER OF THE WEEKEND, WITH TEMPERATURE READINGS DROPPING BACK DOWN INTO THE MID 80S. DRIER AIR WILL FILTER INTO THE REGION WITH PREVAILING NORTHERLY FLOW AS HIGH PRESSURE BUILDS OVER THE SOUTHWESTERN UNITED STATES. .LONG TERM...(MONDAY THROUGH FRIDAY) NOT MUCH TO SPEAK ABOUT IN THIS TIME FRAME. UNFORTUNATELY, CONDITIONS WILL REMAIN ON THE DRY SIDE. THE GFS HINTS AT A MCS OR TWO MOVING TOWARD CENTRAL ALABAMA IN NORTHWESTERLY FLOW, BUT CONFIDENCE IN THESE FEATURES IS LOW AT THIS TIME. A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS RETURNS ON THURSDAY AS ANOTHER FRONT APPROACHES THE AREA. AS FOR TEMPERATURES, READINGS AT THE BEGINNING OF THE WEEK WILL BE AROUND AVERAGE FOR THIS TIME OF THE YEAR BUT WILL QUICKLY REBOUND INTO THE 90S FOR THE WEEKS END. LOW TEMPERATURES WILL RANGE FROM THE UPPER 50S EARLY IN THE WEEK, MODERATING TO THE UPPER 60S BY FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 62 82 56 83 / 30 10 10 10 ANNISTON 64 85 58 85 / 40 10 10 10 BIRMINGHAM 62 83 59 85 / 30 10 10 10 TUSCALOOSA 64 86 60 86 / 30 10 10 10 CALERA 64 85 59 86 / 40 10 10 10 AUBURN 67 86 60 87 / 50 10 10 10 MONTGOMERY 67 87 62 88 / 50 10 10 10 TROY 68 87 61 88 / 50 10 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 92/JSS
Hazardous weather outlook, Jun 2, 12:41 PM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1241 PM CDT FRI JUN 2 2006 ALZ011>015-017>050-031747- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1241 PM CDT FRI JUN 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA FROM NOON UNTIL 8 PM. WIND GUSTS 30 TO 40 MPH AND SMALL HAIL WILL BE POSSIBLE. A COLD FRONT WILL MOVE FROM WEST TO EAST THROUGHOUT THE AFTERNOON AND EVENING. NO ORGANIZED SEVERE WEATHER IS EXPECTED. WET MICROBURST POTENTIAL: BIRMINGHAM...MODERATE. MONTGOMERY...MODERATE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED THIS AFTERNOON AND EVENING. KSL
In the hours before
Special weather statement, Jun 2, 2:33 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 233 PM CDT FRI JUN 2 2006 ALZ040-042-022015- DALLAS-LOWNDES- 233 PM CDT FRI JUN 2 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LOWNDES AND DALLAS COUNTIES UNTIL 315 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A CLUSTER OF SHOWERS AND THUNDERSTORMS ACROSS CENTRAL DALLAS AND SOUTHERN LOWNDES COUNTIES. THE STORMS WERE MOVING MOVING EAST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WHITE HALL... MOSSES...LOWNDESBORO AND BENTON THROUGH 315 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. KSL
Special weather statement, Jun 2, 2:44 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 244 PM CDT FRI JUN 2 2006 ALZ023-022015- TUSCALOOSA- 244 PM CDT FRI JUN 2 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TUSCALOOSA COUNTY UNTIL 315 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 12 MILES WEST OF SAMANTHA...MOVING EAST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SAMANTHA THROUGH 315 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
Local storm report, Jun 2, 3:08 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
308 PM CDT FRI JUN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM HAIL VERNON 33.76N 88.11W
06/02/2006 E0.75 INCH LAMAR AL EMERGENCY MNGR
&&
MGSpecial weather statement, Jun 2, 3:33 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 333 PM CDT FRI JUN 2 2006 ALZ049-022115- PIKE- 333 PM CDT FRI JUN 2 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PIKE COUNTY UNTIL 415 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 331 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 7 MILES NORTHWEST OF TROY...MOVING EAST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR TROY AND BANKS THROUGH 415 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. KSL
Special weather statement, Jun 2, 3:40 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 340 PM CDT FRI JUN 2 2006 ALZ023-024-022115- JEFFERSON-TUSCALOOSA- 340 PM CDT FRI JUN 2 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TUSCALOOSA AND JEFFERSON COUNTIES UNTIL 415 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR AND SMALL HAIL ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 334 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 8 MILES NORTH OF KELLERMAN...MOVING EAST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR KELLERMAN...SYLVAN SPRINGS AND MINOR THROUGH 415 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS AND HALF INCH SIZE HAIL. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
Special weather statement, Jun 2, 3:46 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 346 PM CDT FRI JUN 2 2006 ALZ032-022115- HALE- 346 PM CDT FRI JUN 2 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR HALE COUNTY UNTIL 415 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 343 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 6 MILES SOUTH OF AKRON...MOVING EAST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR AKRON AND GREENSBORO THROUGH 415 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. KSL
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 2:19 PM CDT | Severe Thunderstorm Warning | BMX | Lamar | 26 min |
| Jun 2, 4:32 PM CDT | Severe Thunderstorm Warning | BMX | Bibb | 43 min |
| Jun 2, 5:51 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Chilton | 24 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.